Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 88, NWS Pueblo, CO

June 24, 2005Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 24, 2005, 7:18 PM MDT for Kiowa County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2005, 7:18 PM MDT (01:18 UTC)
Expired
Jun 24, 2005, 8:10 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 123 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2368 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 250118
SVRPUB
COC061-250245-
/O.NEW.KPUB.SV.W.0088.050625T0118Z-050625T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT FRI JUN 24 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIOWA COUNTY IN SOUTHEAST COLORADO.

* UNTIL 845 PM MDT.

* AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 7 MILES
  NORTHEAST OF HASWELL TO QUEENS RESERVOIR...AND WAS MOVING NORTHEAST
  AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER EADS BY 735 PM MDT.
  OVER CHIVINGTON BY 755 PM MDT.
  OVER SHERIDAN LAKE BY 825 PM MDT.

BRANDON IS ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3850 10316 3827 10272 3826 10250 3861 10206
      3861 10303

$$
4 follow-up statements
000 
WWUS55 KPUB 250131
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT FRI JUN 24 2005

COC061-250245-
/O.CON.KPUB.SV.W.0088.000000T0000Z-050625T0245Z/
KIOWA CO-
731 PM MDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KIOWA COUNTY UNTIL 845
PM MDT...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF EADS TO 6 MILES SOUTHWEST OF CHIVINGTON...OR ALONG
A LINE EXTENDING FROM 40 MILES NORTHWEST OF LAMAR TO 20 MILES NORTH
OF LAMAR...MOVING NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  OVER EADS THROUGH 745 PM MDT.
  OVER CHIVINGTON BY 750 PM MDT.
  OVER SHERIDAN LAKE BY 830 PM MDT.

BRANDON IS ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3850 10316 3827 10272 3826 10250 3861 10206
      3861 10303

$$
000 
WWUS55 KPUB 250151
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT FRI JUN 24 2005

COC061-250245-
/O.CON.KPUB.SV.W.0088.000000T0000Z-050625T0245Z/
KIOWA CO-
751 PM MDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN KIOWA COUNTY
UNTIL 845 PM MDT...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED NEAR BRANDON...OR ABOUT 24 MILES NORTHEAST OF
LAMAR...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER SHERIDAN LAKE BY 815 PM MDT.

BRANDON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3861 10257 3838 10260 3831 10245 3861 10206

$$
000 
WWUS55 KPUB 250207
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
807 PM MDT FRI JUN 24 2005

COC061-250245-
/O.CON.KPUB.SV.W.0088.000000T0000Z-050625T0245Z/
KIOWA CO-
807 PM MDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN KIOWA
COUNTY UNTIL 845 PM MDT...

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED OVER NORTHEASTERN KIOWA COUNTY...OR ABOUT 34
MILES NORTH OF LAMAR...MOVING NORTHEAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN KIOWA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3861 10250 3847 10250 3846 10239 3861 10206

$$
000 
WWUS55 KPUB 250210
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
811 PM MDT FRI JUN 24 2005

COC061-250221-
/O.CAN.KPUB.SV.W.0088.000000T0000Z-050625T0245Z/
KIOWA CO-
811 PM MDT FRI JUN 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY HAS
BEEN CANCELED...

AT 807 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY IN THIS AREA.

LAT...LON 3861 10250 3847 10250 3846 10239 3861 10206

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:53 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 24, 2:53 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT FRI JUN 24 2005

.SHORT TERM...
(TONIGHT AND FRIDAY)

FORECAST CONCERNS INCLUDE TSRA COVERAGE ALONG WITH THE POTENTIAL FOR
SEVERE WX ACROSS THE FAR EASTERN PLAINS TONIGHT.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS STILL
INDICATING MID AND UPPER LEVEL MOISTURE PLUME EMBEDDED IN THE BROAD
SW FLOW ALOFT ACROSS THE REGION.  WATER VAPOR IMAGERY ALSO
INDICATING A BROAD UPPER TROUGH ACROSS THE WEST COAST WITH 80KT JET
CORE ROUNDING THE BASE OF THE SYSTEM ACROSS THE SOUTHERN GREAT
BASIN ATTM. AT THE SFC...FRONTAL BOUNDARY WHICH MOVED ACROSS THE
REGION LAST NIGHT LOOKS TO BE STALLED JUST NORTH AND EAST OF A
LAMAR TO LA JUNTA TO CALHAN LINE...WITH DEW POINTS IN THE MID
50S TO LOWER 60S BEHIND THE BOUNDARY IN FAR NE COLORADO THROUGH
WESTERN NEBRASKA AND NORTHWESTERN KANSAS. REGIONAL RADARS INDICATING
ISOLATED TO SCATTERED TSRA ACROSS THE HIGHER TERRAIN...MOVING ONTO
THE ADJACENT PLAINS AND I-25 CORRIDOR ATTM.

TONIGHT...SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EVENING
ACROSS THE HIGHER TERRAIN...SPREADING ACROSS THE PLAINS WHERE LOW
LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE REGION. MODELS
INDICATING STORMS TO CONTINUE TO PROPAGATE ALONG THEATE RIDGE
ACROSS EAST CENTRAL COLORADO AND WESTERN KANSAS THIS EVENING...WITH
POSSIBLE MCS ACROSS WESTERN KANSAS TONIGHT. SOUNDING DATA INDICATING
CAPES BETWEEN 1000-2000J/KG THIS EVENING ACROSS THE SOUTHEAST
PLAINS...AND WITH MARGINAL SHEARS OF 30-35KTS...COULD SEE A FEW
STRONG TO SEVERE STORMS THROUGH THE EVENING...WITH HAIL AROUND 1
INCH IN DIAMETER AND GUSTY WINDS TO 60 MPH THE MAIN THREATS. NCEP
PLOTS CONTINUE TO INDICATE PWATS BETWEEN 100-150 PERCENT OF NORMS
ACROSS THE REGION...AND WITH AMPLE LOW LEVEL MOISTURE ACROSS THE
REGION AS WELL...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A
THREAT. COULD ALSO SEE SOME PATCHY STRATUS DEVELOP ACROSS THE FAR
EASTERN PLAINS EARLY SATURDAY MORNING...THOUGH WILL GO WITH MOSTLY
CLOUDY WORDING IN THE ZONES FOR NOW.

SATURDAY...MOIST SW FLOW ALOFT TO CONTINUE ACROSS THE REGION...WITH
MODELS INDICATING SOME WEAK UVV ASSOCIATED WITH PASSING SHORT WAVE
MOVING ACROSS THE GREAT BASIN. LOW LEVEL UPSLOPE CONTINUES ACROSS
THE EASTERN PLAINS AS WELL...WITH LEE TROUGHING DEVELOPING ACROSS
THE I-25 CORRIDOR. WITH THAT SAID...LOOKS LIKE CURRENT WET PATTERN
WILL CONTINUE...WITH SCATTERED TSRA DEVELOPING ACROSS THE HIGHER
TERRAIN INTO THE LATE MORNING...WITH STORMS SPREADING ACROSS THE
HIGH MT VALLEYS AND I-25 CORRIDOR INTO THE AFTERNOON. MODELS
INDICATING CAPES BETWEEN 800-1500J/KG ACROSS THE REGION AND SHEARS
GENERALLY LESS THAN 30KTS...THOUGH COULD STILL SEE A FEW STRONGER
STORMS ACROSS THE AREA. -MW

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

MAIN FORECAST CHALLENGE CONTINUES TO BE THE POTENTIAL TSTM CHANCES
AND COVERAGES ON SUN/MON...AND IF THE AIRMASS WILL COMPLETELY DRY
OUT FOR MUCH OF NEXT WEEK.

SUN...LARGE HOT MID LEVEL HIGH SHOULD REMAIN ACROSS THE OHIO
VALLEY TO THE MID MS RVR VALLEY INTO THE DESERT SW. A BROAD TROUGH
CONTINUES OVER THE WRN US. THIS WILL PROMOTE S-SWLY LOWER AND MID
LEVEL TROP FLOW FROM AZ INTO THE CNTRL ROCKIES. H7-H5 THETA-E RIDGE
REMAINS OVER THE CNTRL ROCKIES FEEDING FROM THE DESERT SW. THIS
COMBINED WITH POTENTIAL MID LEVEL SHORTWAVE TROUGHS AND A
DESTABILIZING ATMOSPHERE SHOULD LEAD TO SHRA/TSRA ACROSS MUCH OF
THE CWA SUN AFTN/EVE. TEMPS ARE ANTICIPATED TO REMAIN AT AND ABOVE
LATE JUN AVERAGES.

MON...MODELS ARE STARTING TO DIVERGE HERE. THE GFS80 HAS BEEN THE
MOST INCONSISTENT WITH THE STRENGTH AND POSITION OF THE MID AND
UPPER LEVEL FEATURES. THIS IS IMPORTANT FOR THE H7-H5 THETA-E AXIS
POSITION ACROSS THE CNTRL ROCKIES. THE GFS80 IS MUCH STRONGER WITH
THE NRN STREAM AND IT KNOCKS DOWN THE MID COUNTRY HOT HIGH
ALOFT...WHILE THE NAM DOES NOT AND KEEPS THE CNTRL ROCKIES IN THE
S-SWLY MOIST FLOW. I HAVE SEEN THESE HOT MID/UPPER LEVEL HIGHS
BE PRETTY TOUGH TO MOVE OR KNOCK DOWN. WILL LEAN TOWARDS THE NAM
SOLUTION AND GO FOR PERSISTENCE WITH THE POTENTIAL FOR SHRA/TSRA
MON AFTN/EVE. IF THE MID LEVEL WINDS DO GO MORE WLY...THEN SOME OF
THE RELATIVELY DRIER (AND WARMER) AIR COULD LIMIT THE POTENTIAL
FOR SHRA/TSRA DEVELOPMENT. TEMPS SHOULD REMAIN AT AND SLIGHTLY
ABOVE JUN AVERAGES.

TUE THROUGH FRI...SOME POP/WX UNCERTAINTIES IN THESE FORECAST
PERIODS. WITH THE GFSS RELATIVELY STRONGER WLY FLOW...IT DRYS
OUT THE AIRMASS AND PRINTS OUT HARDLY ANY QPF...EXCEPT FOR SOME
QPF ON THE NERN QUAD OF THE UPPER HIGH. THIS IS A PRIME SPOT FOR
MCS ACTIVITY...AS MID LEVEL SHORTWAVES/ULJ TOP THE RIDGE...IF
THIS PATTERN DEVELOPS. THE 06Z/24 DGEX HAS THE TYPICAL DIURNAL SHRA/TSRA
OVER THE MOUNTAINS AND DRIFTING EWD WITH THE MEAN CLOUD LAYER
FLOW. TOUGH TO SAY EXACTLY WHAT WILL HAPPEN...BUT STILL FEEL LOW
TO VERY LOW POPS ARE WARRANTED FOR THE MOUNTAINS AND HIGH
VALLEYS...INCLUDING THE PARTS OF THE ADJACENT PLAINS...TUE THROUGH
FRI BASED ON LATE JUN/EARLY JUL CLIMATOLOGY. TEMPS SHOULD REMAIN
AT OR SLIGHT ABOVE AVERAGE READINGS FOR THIS TIME OF THE YEAR.
METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

23/17
Hazardous weather outlook, Jun 24, 11:45 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1145 AM MDT FRI JUN 24 2005

COZ058>089-093>099-251300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
1145 AM MDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE SOUTHEAST PLAINS. THE BEST CHANCES FOR THESE SEVERE
THUNDERSTORMS WILL BE NORTH OF HIGHWAY 50 WITH THE BEST TIMEFRAME
FOR SEVERE WEATHER ACTIVITY BETWEEN 3 PM AND 9 PM. THE MAIN THREATS
FROM THESE STORMS WILL BE HAIL UP TO 1 AND 1/2 INCHES IN DIAMETER...
AND WIND GUSTS TO 60 MPH.

OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL COLORADO...
SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED. THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER THE MOUNTAINS THROUGH THE AFTERNOON...AND
THEN WILL MOVE EAST OUT ONTO THE PLAINS BY MID AFTERNOON. THE
THUNDERSTORM ACTIVITY ON THE PLAINS IS EXPECTED TO LAST WELL INTO
THE EVENING HOURS...ESPECIALLY OVER THE FAR EASTERN PLAINS.

SOME OF THE THUNDERSTORMS TODAY OVER SOUTHEAST AND SOUTH CENTRAL
COLORADO WILL BE CAPABLE OF PERIODS OF VERY HEAVY RAIN WHICH MAY
PRODUCE LOCAL AREAS OF FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE
IN BURN SCAR AREAS SUCH AS THE HAYMAN BURN SCAR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS THE REGION ON SATURDAY AND SUNDAY...THEN BECOME
MORE ISOLATED IN NATURE FOR MONDAY THROUGH THURSDAY. THE MAIN THREAT
FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...BRIEF PERIODS OF HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH
AND HAIL AROUND 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS
WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY NORTH OF
HIGHWAY 50...AFTER 3 PM TODAY.

In the hours before

Local storm report, Jun 24, 4:48 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             6 ESE TRUCKTON          38.70N 104.08W
06/24/2005  0.75 INCH        EL PASO            CO   TRAINED SPOTTER

            HAIL COVERED GROUND

&&

RSG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:31 PM MDTSevere Thunderstorm WarningPUBLas Animas85 min
Jun 25, 2:45 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers2 hr
Jun 25, 3:20 PM MDTSevere Thunderstorm WarningPUBBent79 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.